Nonsteroidal anti-inflammatory drug hypersensitivity: Not always an allergy!
The Netherlands Journal of Medicine , Volume 76 - Issue 2 p. 52- 59
Nonsteroidal anti-inflammatory drugs (NSAIDs) are a major cause of hypersensitivity reactions. Several distinct clinical syndromes are described regarding NSAID hypersensitivity. Such a reaction is generally caused by a non-immunological mechanism. In susceptible patients, COX-1 inhibition leads to an imbalance in lipid mediators such as leukotrienes and prostaglandins. It is essential to distinguish multiple nonspecific NSAID hypersensitivity from single NSAID hypersensitivity, since the management of these respective syndromes is essentially different. This review provides an overview on all the aspects of NSAID hypersensitivity reactions, from pathophysiology to clinical symptoms, leading practical recommendations.
|Acetylsalicylic acid, Asthma, Drug allergy, Hypersensitivity, Nonsteroidal anti-inflammatory drugs|
|The Netherlands Journal of Medicine|
|Organisation||Department of Internal Medicine|
Hermans, M.A.W, Otten, R. (R.), Karim, A.F, & van Maaren, M.S. (2018). Nonsteroidal anti-inflammatory drug hypersensitivity: Not always an allergy!. The Netherlands Journal of Medicine (Vol. 76, pp. 52–59). Retrieved from http://hdl.handle.net/1765/105276